Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 6, 2021Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Sep 6, 2021, 11:18 AM CDT for Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 11:18 AM CDT (16:18 UTC)
Expired
Sep 6, 2021, 11:45 AM CDT
In force
27 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Perry County, MS

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2809 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS84 KMOB 061618
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021
 
MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...

At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Beaumont, New Augusta and McLain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
      3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Cady

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 5:52 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Sep 6, 5:52 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
552 AM CDT Mon Sep 6 2021

.AVIATION...
12Z issuance...Mostly clear with calm to light winds at the TAF
sites. A front is approaching from the northwest. VFR conditions
should persist through the TAF period, though cloudiness will
increase in the afternoon and any afternoon storms may result in
temporary visibility/ceiling reductions and/or stronger winds. The
main forecast concern will be the approach of a weak surface cold
front in the afternoon, triggering scattered showers and storms
in the vicinity of the TAF sites.

&&

.PREV DISCUSSION... /issued 415 AM CDT Mon Sep 6 2021/

NEAR TERM UPDATE /Now Through Tuesday/...

The main forecast concern in the near term is the arrival of a
weak surface cold front this afternoon. Pockets of locally heavy
rainfall and isolated stronger storms will be possible along the
frontal boundary as it advances towards the coast and stalls by
late afternoon/early evening. WPC brings the front over the MOB
CWA this afternoon and tonight before lifting it back north
Tuesday morning. The best rain chances will occur across the
western CWA counties in Mississippi and the western Alabama
counties in the CWA. Some areas could pick up a quick one to two
inches or more, mainly this afternoon and evening. WPC has placed
the aforementioned sensitive areas in a slight (10-20%) risk of
excessive rainfall for today, with the rest of the area in a
marginal risk. Opted not to go with a flash flood watch right now
since FFG is coming in, for example, between 3 and 5 inches
across most areas for a three hour period. This doesn't preclude
isolated flash flooding potential if storms line up over a
temporal interval. A marginal risk for much of the area will
continue on Tuesday. Overall rain amounts will be slightly less
and will arrive more evenly through the day.

SHORT TERM /Tuesday night Through Wednesday night/...

A mid level shortwave trough is progged to migrate eastward
across the Great Lakes region and the Midwest Tuesday night through
Wednesday night. The base of the trough may sag south and line up
over the Gulf coast during this period. Unsettled weather will
continue with another front due late in the period and increased
tropical moisture starting to enter the mix. The MOB CWA is
included in a marginal risk of excessive rain for at least Tuesday
night as elevated rain chances continue over the area. A swath of
high PWAT (> 2 inches) will persist over the area, supporting
additional rain.

At this point, the NHC continues to carry a 30% chance of
tropical cyclone formation over in the Gulf over the next 5 days.
Disorganized showers and thunderstorms over the northern portion
of the Yucatan Peninsula and south-central Gulf of Mexico are
associated with a surface trough and an upper-level disturbance.
The system is forecast to move slowly northward or northeastward
over the central and then northeastern Gulf of Mexico, likely
reaching the northern Gulf coast in a few days. Although upper-
level winds are currently unfavorable for development to occur,
they are expected to become marginally conducive for tropical
cyclone formation in a couple of days.

EXTENDED TERM /Thursday Through Sunday/...A robust mid level
system will move across the eastern United States on Thursday,
trailing a cold front across the Deep South. High pressure
advancing from the plains will push the front through Wednesday
night or Thursday, shifting winds to northwest. The front will
stall out over the Gulf. Any leftover tropical circulation will
scoot east along the front and out of the area on Thursday. Though
rainfall from Tuesday through Thursday could range from 2 to 4
inches, rainfall amounts on Thursday will be modest with the front
clearing the area. Drier conditions will develop from west to
east in the wake of the front Thursday night through Friday as
ridging begins to nudge into the region and as the tropical
feature slides to the east. However, isolated diurnally driven
convection will remain possible through the weekend as onshore
flow resumes and brings back the moisture.

MARINE...A light to moderate southerly flow and low seas will
persist through mid week. A front pushing to near the coast
tomorrow will keep isolated to scattered showers and storms in the
forecast. A tropical disturbance may lift north into the Central
Gulf by mid week which would increase winds, waves, and rain
chances. This disturbance is being monitored for development.
Another front is forecast to push through on Wednesday night into
Thursday, shifting marine winds to moderate northwest.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 6, 9:41 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
941 AM CDT Mon Sep 6 2021

ALZ051>053-MSZ067-075-076-078-079-070000-
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont,
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
941 AM CDT Mon Sep 6 2021

...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED THROUGH THIS
AFTERNOON...

A slowly advancing cold front will produce moderate to heavy rain
this afternoon and evening. Total rainfall amounts of 2 to 3
inches will be possible with localized higher amounts during this
period. Soils are well saturated, meaning that prolonged heavy
rainfall could more readily produce runoff and flooding. Localized
flooding will be possible, especially in low lying areas. Water
will pond and possibly flood some roadways.
Special weather statement, Sep 6, 11:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021

MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...

At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
      3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cady

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:10 PM CDTSpecial Weather StatementMOBMobile65 min
Sep 6, 2:18 PM CDTSpecial Weather StatementMOBWashington42 min
Sep 6, 2:59 PM CDTSpecial Weather StatementMOBWashington46 min
Sep 6, 3:05 PM CDTAreal Flood AdvisoryMOBWashington3 hr
Sep 6, 3:37 PM CDTAreal Flood AdvisoryMOBClarke3 hr
Sep 6, 12:27 PM CDTSpecial Weather StatementMOBGeorge63 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.